Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Raised liver enzymes, working with toxic chemicals, hepatitis infection

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
Protein, total, serum 6.2 / Albumin 4.1 / Bilirubin, Total 0.3 /
Bilirubin, Direct 0.12 / Alkaline Phosphatase, S 79 / AST 61 /
ALT 78. My liver enzymes have been raised over the past 4 years to my knowledge. I took Bactrim for a sinus infection and my enzymes soared to AST 493 ALT 790 Bilirubin 9.0, which was 4 years ago, the levels came down over the following year, but the last 3 years have stayed at these levels. I have had an MRI w/wo
contrast and a CT scan showing now liver damage, just some inflamation. I will not do a liver bioposy. I have been to 4 gastro doctor's, but my last doctor things Because I work with chemicals(toxins), work with acetone, alcohol, nail polsih remover, cut and edge plastic compounds, maybe the cause of raised levels. I now wear gloves and a mask, but numbers still not dropping.
Posted Wed, 2 May 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 3 hours later

Thanks for your query.

Sulfa drugs like Bactrim are known to cause hepatitis in some people and that is what you had earlier. These drug reactions are common in people who already have an underlying liver abnormality or are taking some hepatotoxic drugs or alcohol.

Acetone, alcohol, Vinyl,nail polish remover, cut and edge plastic compounds can all cause hepatitis and they are stored in the liver. Hence injury may persist even after exposure has ceased.
We also need information on your height, weight, waist diameter, lipid profile, Fasting and postprandial blood sugars, BP, HBsAg, Anti HCV to rule out a co-existent disorder.

Please mail back the requested information so that we can help you better

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor